|not guilty as charged
Jun 10, 2001
I am HIV positive and am on medications. I am also a recovering alcoholic and addict. I attend a day program for substance abuse and am tested regularly for substances. I have frequently tested positive for Marijuana, but I have not used this substance for over a year or any other for over 6 months. I am curently and have been taking the following meds: Acyclovir, Sustiva, Combivir, Dapsone, Zithromax, Vit. C, and Multi Vit.. My question is, do you have any knowledge of any of these meds. causing a positive test result for Marijuana. -please e.mail at ...
| Response from Dr. Cohen
Well - as it turns out - Sustiva or Efavirenz, also known as Stocrin overseas - can result in a false positive test for marijuana - on Some but not All testing methods. In order to handle this however, you may have to be willing to "out" yourself to whoever is doing the testing - since there are no other drugs I know of that can create such a false positive reading. So you can, hopefully, tell them you on are on a medication that requires that they use a different brand of test. The people in labs who actually do the tests should know about this and be able to use an alternative method that does not result in a false positive when Sustiva is there.
But it means revealing your HIV status - since this is the only med, and HIV is the only reason to be on it. Hopefully that is not an additional issue in the way for you... PS - your email address came thru but I posted this here hoping it would be seen by you and the many others for whom this issue can be relevant. Cal Cohen
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
- Tiredness After Getting Fingered Worried I Have HIV
- White Spots After Getting Head Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- How Long Is Thrush Contagious?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.